Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 88, NWS Raleigh, NC

May 31, 2017Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 31, 2017, 7:23 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2017, 7:23 PM EDT (23:23 UTC)
Expired
May 31, 2017, 8:05 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Alamance County, NC, Guilford County, NC

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 7:35 PM EDTTSTM WND DMG5 Ene Monticello, NC2 TREES DOWN NEAR THE INTERSECTION OF BRANN RD AND PORTAGE RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WUUS52 KRAH 312323
SVRRAH
NCC001-081-010030-
/O.NEW.KRAH.SV.W.0088.170531T2323Z-170601T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
723 PM EDT WED MAY 31 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northern Alamance County in central North Carolina...
  Northeastern Guilford County in central North Carolina...

* Until 830 PM EDT

* At 722 PM EDT, a severe thunderstorm was located over Monroeton, or
  near Reidsville, moving southeast at 35 mph.

  HAZARD...70 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Greensboro, Burlington, Graham, Mebane, McLeansville, Elon College,
  Gibsonville, Haw River, Alamance and Lake Guilford Mackintosh
  Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

This is a DANGEROUS SITUATION. This storm is producing widespread 
wind damage across Rockingham County. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows!

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3624 7926 3606 7926 3601 7971 3625 7980
      3624 7953 3625 7953
TIME...MOT...LOC 2322Z 302DEG 31KT 3627 7973 

HAIL...1.25IN
WIND...70MPH
 
$$

Ellis
3 follow-up statements
051 
WWUS52 KRAH 312339
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
739 PM EDT WED MAY 31 2017

NCC001-081-010030-
/O.CON.KRAH.SV.W.0088.000000T0000Z-170601T0030Z/
Alamance NC-Guilford NC-
739 PM EDT WED MAY 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN ALAMANCE AND NORTHEASTERN GUILFORD COUNTIES...

At 739 PM EDT, a severe thunderstorm was located 7 miles northwest of
Elon College, or 8 miles southwest of Camp Springs, moving southeast
at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Burlington, Graham, Mebane, Gibsonville, Haw River, Lake Burlington,
Monticello, Lake Cammack Park & Marina, Altamahaw-Ossipee and Glen
Raven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3624 7926 3606 7926 3611 7954 3625 7980
      3624 7953 3625 7953
TIME...MOT...LOC 2339Z 302DEG 31KT 3619 7957 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
515 
WWUS52 KRAH 312350
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
750 PM EDT WED MAY 31 2017

NCC081-312359-
/O.CAN.KRAH.SV.W.0088.000000T0000Z-170601T0030Z/
Guilford NC-
750 PM EDT WED MAY 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GUILFORD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3624 7926 3606 7926 3618 7953 3625 7953
TIME...MOT...LOC 2349Z 302DEG 25KT 3625 7947 

$$

NCC001-010030-
/O.CON.KRAH.SV.W.0088.000000T0000Z-170601T0030Z/
Alamance NC-
750 PM EDT WED MAY 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN ALAMANCE COUNTY...

At 749 PM EDT, a severe thunderstorm was located near Camp Springs,
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Mebane, Haw River, Lake Cammack Park & Marina, Altamahaw-Ossipee,
Union Ridge, Altamahaw and Lake Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3624 7926 3606 7926 3618 7953 3625 7953
TIME...MOT...LOC 2349Z 302DEG 25KT 3625 7947 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
503 
WWUS52 KRAH 010005
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
805 PM EDT WED MAY 31 2017

NCC001-010015-
/O.CAN.KRAH.SV.W.0088.000000T0000Z-170601T0030Z/
Alamance NC-
805 PM EDT WED MAY 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ALAMANCE COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3624 7926 3606 7926 3618 7953 3625 7953
TIME...MOT...LOC 0004Z 302DEG 31KT 3618 7932 

$$

Ellis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:50 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 31, 3:50 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
350 PM EDT Wed May 31 2017

.SYNOPSIS...
A cold front will move southeast across NC tonight and early
Thursday. High pressure will build into the Ohio Valley and Mid
Atlantic on Thursday and Friday.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 315 PM Wednesday...

Latest surface analysis shows a surface boundary extending west
and southwest from near Elizabeth City into central NC and then
southwest to near Charlotte. Behind the boundary, dew points
have fallen into the upper 50s. South of the boundary, dew
points are in the upper 60s to lower 70s with a light southwest
wind. Another cold front was approaching the western
Appalachians. The 12Z upper air analysis shows a fairly
unidirectional southwesterly flow with a broad upper- level
trough over the Great Lakes region. The stronger flow aloft, as
noted by 40+kt winds at 500 hPa have retreated north a bit to
near the NC/VA border with the main jet core located across the
eastern OH valley. The airmass across central NC is drier than
yesterday at this time with PW values ranging from near 1.1 in
the Triad to around 1.4 in the Coastal Plain.

Widely scattered to scattered convection has developed this
afternoon in three primary areas across the region. In the RAH
CWA, convection was developing near and ahead of the surface
boundary across the eastern Piedmont, the Sandhills and Coastal
Plain. These storms have produced a some hail up to the size of
quarters. Two additional broken bands of convection have
developed to the west, the first on the ridges of the southern
Appalachians and the other just ahead of the front in KY, WV,
and VA. These areas of convection will shift east and southeast
during the evening and gradually wane with the loss of heating
but not before bringing a chance of convection to our area.
Still expect the best coverage and intensity to the convection
will be across the east ahead of the boundary, in deeper
moisture and in greater instability with MLCAPE values ranging
between 1000 and 1500 J/Kg this afternoon with much weaker
instability to the west. The low and especially mid- level flow
is rather robust supporting 0-6km bulk shear values of 30-35kts
across the south and 40-45kts near the VA/NC border.

Not surprisingly, SPC has placed much of the area in a marginal
risk for severe storms. Additional strong to severe storms are
possible this afternoon and early evening, mainly across the
east and especially where the overlap of the best MLCAPE and
shear is present across the eastern Piedmont and Coastal Plain.
Sct convection will gradually subside late this evening and
overnight, ending in the west and Northwest first and the east
last well after midnight. Lows tonight will range in the lower
to mid 60s.

The front will clear the RAH CWA very late tonight toward
daybreak Thursday morning. With a drier airmass moving into the
region expect partly to mostly sunny skies. Dew points will
fall and mix into the mid to upper 50s by Thursday afternoon
with high temperatures in the 84 to 90 range.
-Blaes

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 350 PM Wednesday...

Rather tranquil weather pattern Thu night through Friday night as
deep upper level low over northern New England gradually pulls away
to the east-northeast. This will allow upper heights to recover
somewhat, placing central NC on the southern edge of the main nw
flow axis. Any perturbations in this flow may be accompanied by a
weaken cluster of convection which may brush our far northern
counties overnight Friday night.

Daytime temperatures will average close to norm while nighttime
temperatures will gradually become above normal due to an
increasingly moist air mass.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 350 PM Wednesday...

Probability of unsettled weather increases through the weekend as a
series of upper level disturbances in the nw flow aloft crosses
overhead. An amplifying s/w approaching from the northwest will
enhance the convective coverage late Sunday into Monday, with a
frontal passage probable Monday night. Cannot rule out the potential
for a few severe storms Monday thanks to kinematics but low level
instability may inhibit storm severity.

Presence of mid/upper level trough along the eastern seaboard will
result in a period of below normal temperatures across central NC
Tue/Wed. A lingering shower/storm may still occur early tuesday with
present indicators suggesting dry weather for most of tuesday into
Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 225 PM Wednesday...

A weak surface boundary stretched across central NC from northeast
to southwest this afternoon while a stronger cold front approaching
the western Appalachians this afternoon will move southeast across
central NC late tonight. These features will produce scattered
showers and thunderstorms this afternoon and evening. The strongest
storms will likely be across the Sandhills and Coastal Plain
possibly impacting the KFAY and KRWI terminals, but confidence is
limited so will avoid inclusion of thunder in the TAFs for now and
just noted heavier showers. Convection will gradually wane overnight
with the loss of heating and limited upper air support. VFR
conditions will predominate through the TAF period with a SCT-BKN
cloud layer between 5-8kft through the overnight hours. Light winds,
from the north across the northern half of the CWA and the southwest
across the southern half, will become light west and southwesterly
for much of the overnight before becoming west and northwesterly
behind the front around and after daybreak.

Looking further ahead... High pressure and fair weather conditions
are expected Thursday and Friday. An upper level trough approaches
for the weekend into Monday with increasing chances of mainly
afternoon and evening showers and thunderstorms. -Blaes

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...BLAES
Hazardous weather outlook, May 31, 3:27 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
327 PM EDT Wed May 31 2017

NCZ010-011-026>028-040>043-075>078-083>086-088-089-011930-
Warren-Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-
Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-
Sampson-
327 PM EDT Wed May 31 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected this afternoon and evening. A
few storms could become severe with hail as big as quarters, wind
gusts in excess of 55 MPH, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038-039-073-074-011930-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Stanly-Montgomery-
327 PM EDT Wed May 31 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A strong thunderstorm or two is possible late this afternoon into
this evening. The main hazards are expected to be gusty winds to 40
or 50 mph and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 31, 5:56 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     6 SE FALCON             35.12N  78.59W
05/31/2017                   SAMPSON            NC   911 CALL CENTER

            POWER LINE DOWN NEAR THE 800 BLOCK OF HAYES MILL RD.

&&

EVENT NUMBER RAH1700567

KC
Local storm report, May 31, 5:57 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     6 NNE SALEMBURG         35.09N  78.47W
05/31/2017                   SAMPSON            NC   911 CALL CENTER

            POWER LINE DOWN NEAR THE INTERSECTION OF PARKER
            MEMORIAL RD AND HIGH HOUSE RD.

&&

EVENT NUMBER RAH1700568

KC
Local storm report, May 31, 5:58 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     TURKEY                  34.99N  78.18W
05/31/2017                   SAMPSON            NC   911 CALL CENTER

            POWER LINE DOWN NEAR THE INTERSECTION OF WILMINGTON RD
            AND NEEDMORE RD IN TURKEY.

&&

EVENT NUMBER RAH1700569

KC
Local storm report, May 31, 6:00 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     1 E TURKEY              34.99N  78.17W
05/31/2017                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON POWER LINES NEAR THE 8400 BLOCK OF TURKEY
            HWY.

&&

EVENT NUMBER RAH1700570

KC
Special weather statement, May 31, 6:27 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
627 PM EDT WED MAY 31 2017

NCZ073-074-312315-
Stanly NC-Montgomery NC-
627 PM EDT WED MAY 31 2017

...A strong thunderstorm will affect portions of northeastern Stanly
and northwestern Montgomery Counties until 715 PM EDT...

At 626 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plyler, or 8 miles northwest of Albemarle, moving east at 30 mph.

Nickel size hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Albemarle, Troy, Badin Lake, Badin, Richfield, New London, Pinehaven
Marina, Eldorado, Fish Tales Marina and Morrow Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3550 8030 3551 8000 3548 7981 3525 7985
      3541 8036
TIME...MOT...LOC 2226Z 278DEG 27KT 3546 8027

GIH
Special weather statement, May 31, 6:40 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
640 PM EDT WED MAY 31 2017

NCZ008-009-026-312330-
Franklin NC-Vance NC-Granville NC-
640 PM EDT WED MAY 31 2017

...A strong thunderstorm will affect portions of northwestern
Franklin...southwestern Vance and southeastern Granville Counties
Until 730 PM EDT...

At 640 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Creedmoor, moving southeast at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Louisburg, Franklinton, Kittrell and Youngsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3615 7822 3594 7839 3598 7843 3601 7852
      3614 7866 3627 7859
TIME...MOT...LOC 2240Z 299DEG 18KT 3616 7857

Ellis

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:38 PM EDTSpecial Weather StatementRAHForsyth52 min
May 31, 1:18 PM EDTSpecial Weather StatementRAHHarnett42 min
May 31, 1:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett40 min
May 31, 1:41 PM EDTSpecial Weather StatementRAHHoke34 min
May 31, 2:17 PM EDTSpecial Weather StatementRAHCumberland58 min
May 31, 2:18 PM EDTSpecial Weather StatementRAHJohnston, Wilson57 min
May 31, 2:39 PM EDTSevere Thunderstorm WarningRAHWayne20 min
May 31, 2:50 PM EDTSpecial Weather StatementRAHCumberland40 min
May 31, 3:28 PM EDTSpecial Weather StatementRAHSampson62 min
May 31, 3:33 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
May 31, 3:39 PM EDTSpecial Weather StatementRAHHarnett51 min
May 31, 3:49 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Moore3 hr
May 31, 4:12 PM EDTSevere Thunderstorm WarningRAHSampson28 min
May 31, 4:36 PM EDTSpecial Weather StatementRAHDavidson39 min
May 31, 4:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph24 min
May 31, 5:13 PM EDTSpecial Weather StatementRAHGranville, Person47 min
May 31, 5:52 PM EDTSpecial Weather StatementRAHRandolph38 min
May 31, 6:27 PM EDTSpecial Weather StatementRAHMontgomery48 min
May 31, 6:40 PM EDTSpecial Weather StatementRAHFranklin50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.